Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Hypertension

Question: BP RAISES VERY QUICKLY


 jackdada - Sat Nov 14, 2009 3:31 pm

I have Hypertension and have been taking 4mg Perindopril for about 3 weeks and my BP when relaxed has gone down to around 120/78. Every now and again my BP shoots up for no reason when im relaxed. I also keep getting a blocked nose and heavy eyes which comes and goes, when i take my BP it stays normal, The back of my head aches some times and my scalp is sore to press. It's like having a infection which moves around my head and depending where it is, it has an effect on my BP. Can someone please help. Thank you in advance
 Dr.M.Aroon kamath - Wed Dec 02, 2009 2:36 am

User avatar Hi,
You say "It's like having a infection which moves around my head and depending where it is".

There are a number of possibilities which may cause the headache that you have; "temporal arteritis" may cause tenderness in the scalp.So also,tension headaches may cause tenderness bilaterally.

but... There is no known condition(to the best of my knowledge) wherin the tenderness moves around.

As your Blood pressure seemingly fluctuates 'for no reason', one may need to investigate for causes of secondary hypertension (pheochromocytoma in particular).It is also probable that an increased anxiety level may be contributing to the overall picture.
Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us